Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 82, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 8, 2001, 8:51 PM CDT for 4 counties in Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2001, 8:51 PM CDT (01:51 UTC)
- Expired
- Sep 9, 2001, 12:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dent County, MO, Howell County, MO, Phelps County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 090152
FFWSGF
MOC065-091-161-215-090545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT SAT SEP 8 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI
PHELPS COUNTY IN EAST CENTRAL MISSOURI
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL 1245 AM CDT
* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM EAST OF ROLLA
TO SALEM TO SOUTH OF HOUSTON. THESE STORMS HAVE PRODUCED AN
ESTIMATED 2 TO 3 INCHES OF RAIN SINCE 730 PM.
THE HOWELL COUNTY SHERIFF ALSO REPORTED THAT WATER WAS PONDING ON
ROADS TO THE WEST OF WEST PLAINS.
THUNDERSTORMS WILL CONTINUE TO PRODUCE LIGHT TO MODERATE RAINFALL
ACROSS THIS AREA THROUGH THE LATE EVENING HOURS. THIS ADDITIONAL
RUNOFF WILL CAUSE RAPID RISES ON CREEKS AND FLOODING OF FLOOD PRONE
AREAS.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS OF FLOODED LOW WATER
CROSSINGS AFTER DARK. REPORT ALL FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3757 9224 3658 9206 3654 9172 3741 9170
3745 9113 3809 9155
RUNNELSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:10 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Sep 8, 3:10 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT SAT SEP 8 2001 MAIN FORECAST CONCERN IS RAIN CHANCES AND AMOUNTS TONIGHT ALONG WITH THE CHANCE FOR ISOLATED SEVERE WEATHER THROUGH THIS EVENING. COLD FRONT HAS MOVED INTO THE NW ONE THIRD OF THE FORECAST AREA TODAY. THICK STRATOCUMULUS DECK HAS LIMITED SFC HEATING SOUTH OF INTERSTATE 44 WITH A FAIR AMOUNT OF SUN TO THE NORTH. A FEW SHOWERS EMBEDDED IN THE LOW CLOUDS HAVE DEVELOPED SOUTH OF SGF BUT NOTHING NOTABLE. 18Z SGF SOUNDING WAS STRONGLY CAPPED TO AROUND 750MB...BUT SHOULD DESTABILIZE TONIGHT AS THE LAST OF A SERIES OF 5H SHORTWAVES MOVES TOWARD THE REGION AND AS DEEPER MOISTURE ADVECT NORTHEASTWARD THIS EVENING. SEVERE THREAT LOOKS LIMITED...BUT ELEVATED TYPE CONVECTION CERTAINLY A POSSIBILITY. MAIN PROBLEM WILL BE HEAVY RAIN CHANCES TONIGHT. MODEL DIFFERENCES ARE NEGLIGIBLE TODAY AND SEEM CONSISTENT FROM 00Z RUN. TWO SHORTWAVES...ONE OVER EAST CO AND ANOTHER IN THE WESTERN DAKOTAS WILL COME IN PHASE OVER THE CENTRAL PLAINS TONIGHT AND THEN LIFT ENE THROUGH MO ON SUNDAY. ETA IS MORE BULLISH ABOUT HEAVY RAIN VERSUS THE AVN...BUT IN EITHER CASE...AREAS OF HEAVY RAIN A GOOD BET IN ENHANCED AREA OF LIFT IN RIGHT ENTRANCE REGION OF 30H JET. RAIN WILL END WEST TO EAST SUNDAY...BUT WILL HOLD ONTO LIKELY POPS OVER EASTERN COUNTIES. THE BULK OF THE RAIN SHOULD END BY EARLY AFTERNOON. A STRETCH OF DRY WEATHER IS EXPECTED THROUGH THE WORK WEEK. MRF BUILDS A 5H RIDGE INTO THE CENTRAL U.S. BY MIDWEEK. A WEAK/WASHING OUT COLD FRONT WILL PUSH THROUGH MIDWEEK BUT...IF MRF IS CORRECT...LOW PRESSURE OVER THE EASTERN GULF/FL WILL LIMIT ANY MOISTURE ADVECTION FROM THE GULF. PRELIMINARY CCF NUMBERS: FCSTID = 26/DSA SGF 62 70 52 75 / 70 30 10 0 JLN 63 72 53 77 / 70 30 10 0 UNO 64 73 50 76 / 70 60 20 0 VIH 60 68 52 74 / 70 60 20 0 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Sep 8, 6:03 PM CDT, 2 hours 48 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CDT SAT SEP 8 2001 ...HEAVY RAIN AND MARGINALLY SEVERE STORMS OVERNIGHT... THUNDERSTORMS EXTENDING ALONG AND SOUTH OF INTERSTATE 44 FROM LEBANON TO JOPLIN THEN SOUTHWARD INTO NORTHWEST ARKANSAS ARE EXPECTED TO DEVELOP AND MOVE NORTHWARD INTO SOUTHWEST MISSOURI THROUGH OUT THE EVENING. WHILE HAIL TO THE SIZE OF NICKELS AND 40 TO 50 MPH WINDS WILL BE POSSIBLE FROM THE STRONGER STORMS THIS EVENING...THE GREATEST RISK WILL BE HOWEVER FROM THUNDERSTORMS WITH MODERATE TO HEAVY RAIN MOVING REPEATEDLY OVER THE SAME AREA OVERNIGHT. RUNOFF FROM THESE STORMS WILL LIKELY CAUSE RISES ON AREA CREEKS AND POSSIBLE FLOODING OF FLOOD PRONE AREAS. .EXTENDED OUTLOOK... THE SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK. EMERGENCY MANAGERS AND SPOTTERS GROUPS SHOULD MONITOR AREA CREEKS AND FLOOD PRONE AREAS THIS EVENING AND OVERNIGHT. RUNNELS
Local storm report, Sep 8, 8:12 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SAT SEP 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 5 S HOUSTON MO .75 INCH HAIL
09/08/01 TEXAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0805 PM GALENA KS 1 INCH HAIL
09/08/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:20 PM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 3 hr |
| Sep 8, 7:38 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 67 min |
| Sep 8, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 65 min |
| Sep 8, 8:14 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 61 min |
| Sep 8, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 66 min |
| Sep 8, 9:31 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 4 hr |
| Sep 9, 12:30 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Texas | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.